MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DURALOC CONST LINER 52X32; DURALOC IMPLANT : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US DURALOC CONST LINER 52X32; DURALOC IMPLANT : HIP POLY ACETABULAR LINERS
Model Number 1242-12-527
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 08/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this patient's right hip was revised due to chronic dislocations.The patient told the doctor that her current dislocated hip was her third dislocation.Her depuy hip had been previously revised elsewhere.During that procedure, it appears that her primary duraloc liner was replaced by a duraloc constrained liner, based upon her current components.During this particular dislocation.The outer locking ring of the constrained liner had become separated from the liner and the femoral head had become dislocated from the liner.During this particular revision procedure, the duraloc cup, liner and locking ring were removed and replaced by a larger stryker acetabular cup.The depuy 32mm large taper metal femoral head was replaced by a depuy 36mm large taper metal femoral head.The patient's aml did not need to be replaced.Doi: unknown, dor: (b)(6) 2022, affected side: right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: visual analysis of the returned sample 124212527/duraloc const liner 52x32 exhibited that the locking ring and poly liner were separated.However, observations on the poly liner denoted considerable damage to inner groove's edge where locking ring gets fitted.Mentioned damages to inner edge were not possible to be created if locking ring was placed on liner's groove, therefore, it could be concluded that a disassociation of the ring occurred.Based on provided information, it is not possible to confirm a dislocation event among liner and femoral head.Additionally, mentioned damages to inner edge were not possible to be created if locking ring was placed on liner's groove.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
DURALOC CONST LINER 52X32
Common Device Name
DURALOC IMPLANT : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15363063
Report Number1818910-2022-17179
Device Sequence Number6861907
Product Code KWZ
UDI-Device Identifier10603295019145
UDI-Public10603295019145
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P960054
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1242-12-527
Device Catalogue Number124212527
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2022
Supplement Date Received by Manufacturer09/14/2022
10/18/2022
Initial Report FDA Received Date09/06/2022
Supplement Report FDA Received Date09/15/2022
10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DURALOC CONST LINER 52X32; TOTAL HIP BALL 32MM +11; UNK HIP ACETABULAR CUP DURALOC; UNK HIP LOCKING RING; UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale